Medicina Legal de Costa Rica
version ISSN 1409-0015
WU HSIEH, Shang. Síndrome de Dress y síndrome de Steven Johnson. Med. leg. Costa Rica [online]. 2011, vol.28, n.1, pp. 65-69. ISSN 1409-0015.
In many situations, the skin pathologies are associated with the use of drugs in which the consequences can be mortal if it´s not diagnosed on time. The Dress Syndrome (Drug reaction with eosinophilia and systemic symptoms) is an illness characterized by the presence of the triad which are rash, systemic symptoms, abdominal organ affectation and in many situations there were reports of the presence of eosinophilia; which are associated with the use of anticonvulsants but not exclusively. The Stevens Johnson syndrome is a mucous cutaneous reaction characterized by the presence of macular rash on the face and middle body, with fever in the first three days and ends up when the body shows the bullous dermal lesions due to the separation of the skin layers known as the epidermis and dermis. Both pathologies are associated with infections and the use of drugs, and the patients recovers with the quick recognition of the cause, by the physician, and the immediate suppression of the drug.
Keywords : Dress Syndrome; Stevens Johnson Syndrome; anticonvulsants; bullous; rash and malaise.